Alert archive / Missouri / Red Flag Warnings in 2019

Red Flag Warning 1, NWS Springfield, MO

April 10, 201931 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this red flag warning at Apr 10, 2019, 10:40 AM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 2019, 10:40 AM CDT (15:40 UTC)
Expired
Apr 10, 2019, 7:00 PM CDT
In force
8 hr
Issued by
NWS Springfield, MO
All 34 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 11:52 AM CDTNON-TSTM WND GST 486 Sse Willard, MOASOS STATION KSGF SPRINGFIELD ASOS.
Apr 10, 11:53 AM CDTNON-TSTM WND GST 511 Ne Airport Drive, MOASOS STATION KJLN JOPLIN ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WWUS83 KSGF 101540
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
1040 AM CDT Wed Apr 10 2019

KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-110000-
/O.NEW.KSGF.FW.W.0001.190410T1540Z-190411T0000Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-
Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-
1040 AM CDT Wed Apr 10 2019

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055,
056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 
080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 
097, 101, 101, 102, 103, 104, AND 105...

The National Weather Service in Springfield has issued a Red Flag
Warning, which is in effect until 7 PM CDT this evening. 

* AFFECTED AREA...Fire weather zones 073, 097, and 101.Fire 
  weather zones 055, 056, 057, 058, 066, 067, 068, 069, 070, 
  071, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 
  093, 094, 095, 096, 097, 101, 102, 103, 104, and 105. 

* WIND...Sustained south winds of 20 to 35 mph with gusts up to 50
  mph.

* HUMIDITY...25 to 35 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Burchfield
1 follow-up statement
227 
WWUS83 KSGF 110005
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
705 PM CDT Wed Apr 10 2019


KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-110115-
/O.EXP.KSGF.FW.W.0001.000000T0000Z-190411T0000Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-
Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-
705 PM CDT Wed Apr 10 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LOW
RELATIVE HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 055, 
056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 
080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 
097, 101, 101, 102, 103, 104, AND 105...

Fire weather concerns have diminished this evening. RH values will
continue to increase tonight while wind gusts decrease. It will
remain breezy overnight, however, as southerly winds will coninue
gusting between 20-30 MPH.

$$

Albano

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Apr 10, 5:56 AM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Apr 10, 5:56 AM CDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
556 AM CDT Wed Apr 10 2019

...Updated for 12Z Aviation Discussion...

.SHORT TERM...(Today and tonight)
Issued at 302 AM CDT Wed Apr 10 2019

Main forecast concern is on winds today along with fire weather
conditions.

Early this morning a long wave trough was located over the
intermountain region. An area of low pressure had developed over
northeast Colorado and this will continue to deepen through the day
today. The strengthening pressure gradient and associated 60+ knot
850mb jet will result in windy conditions today, reaching wind
advisory criteria for southeast Kansas and far western Missouri.
The strong southerly winds, a mild start to the day and only some
high clouds will make for a very warm day, with most areas hitting
80, and some areas of southwest Missouri and southeast Kansas
reaching the mid 80s. In addition, there could be a few hours this
afternoon that portions of the area have elevated to locally
significant fire weather conditions.

It will remain breezy and mild tonight as the main low center pushes
out into Kansas. GFS continues to be the slower of the models keeping
the low in central Kansas by 12Z, while the NAM lifts it to near
Omaha.  Look for overnight lows in mainly in the 60s.

.LONG TERM...(Thursday through Tuesday)
Issued at 302 AM CDT Wed Apr 10 2019

The aforementioned low will pull northeast Thursday, with the
surface boundary pushing into and though the area. Drier and cooler
air will overspread the area. The pressure gradient will remain
quite strong, so another windy day is in store. With the drier
air, will see elevated to significant fire weather concerns as
relative humidity values drop into the 20s. Will have to watch for
the potential of Red Flag Conditions being met, especially during
the afternoon hours. Models continue to be quite meager with any
convective potential with the front, but do have lower
probabilities. Initiation may actually be just east of the
forecast area late in the afternoon.

As the colder air spills into the region Thursday night,
temperatures will drop off into the middle 30s, especially over
the western half of the region. At this time it looks as though
pressure gradient will remain strong enough for enough low level
mixing to keep frost potential at a minimum.

A surface high builds across the region for Friday, but despite the
sun and lighter winds, temperatures will be considerably cooler with
highs ranging from the mid 50s over southeast Kansas to the lower
60s in south central Missouri. This cooler air will hang around into
Friday night, as the high drifts northward. There will be an
increase in clouds as the next weather system begins to lift
northeast towards the area. Coolest temperatures Friday night in the
mid 30s will be over central Missouri under the high.

A shortwave and attendant surface low lift northeast out of Texas
for the weekend. This will bring our next chance for measurable rain
to the region. With the clouds and showers, temperatures will remain
on the cool side with highs just in the 50s.

Upper ridging then builds in for Monday and Tuesday with dry weather
and warming temperatures back to seasonal normals.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 555 AM CDT Wed Apr 10 2019

VFR flight conditions will prevail through the TAF period. Main
aviation impacts through 12Z Thursday will be strong south winds
gusting to near 40 knots from mid morning through this evening. By
this evening, surface winds will diminish somewhat, however a
strong low level jet will develop resulting in low level wind
shear conditions.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 10 AM this morning to 10 PM CDT this evening
     for MOZ066-077-088-093-101.

KS...Wind Advisory from 10 AM this morning to 10 PM CDT this evening
     for KSZ073-097-101.

&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Raberding
Hazardous weather outlook, Apr 10, 5:02 AM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
502 AM CDT Wed Apr 10 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
502 AM CDT Wed Apr 10 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated non thunderstorm wind risk.
  Significant fire weather risk.

DISCUSSION...

  Another strong storm system is expected to move into the Plains
  today with strong south winds gusting from 35 to 45 mph. This
  will lead to elevated to significant fire concerns for woodland
  fuels.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

  A frontal boundary will move through on Thursday, with strong
  southwest winds expected to gust to near 40 mph again, along
  with low relative humidity levels. This will result in elevated
  to significant fire weather concerns for mainly woodland fuels.

  Isolated thunderstorms will be possible Thursday over the
  eastern Ozarks.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Raberding

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:21 AM CDTWind AdvisorySGFBarry, Barton, Cedar, Christian, Dade, Dallas and 13 more19 hr
Apr 10, 3:12 PM CDTWind AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more24 hr

Nearby

Red Flag Warnings in Missouri, 2019Red Flag Warnings in Kansas, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.